caret icon Back to all discussions

Mitomycin intravesical treatments

I was diagnosed with nmibc in 2016. Besides numerous Turbts, I have had BGC 2 series of 6, gemcitabine 2 series of 6 and 1 maintenance series 10 monthly of Gemcitabine/docetaxel.
I am still having recurrences of nmibc though my cancer is low grade. I am about to try Mitomycin gel intravesically. I have heard that this has some strong side effects. Does anyone have experience with Mitomycin gel.

  1. @jes46 - I had mitocycin instillation after my 2nd TURBT and had minimal side effects. I know others who have had this treatment and I am sure some of them will respond with how it went for them. You are fortunate that your cancer has remained low grade. I am hoping that this treatment will be successful for you. Please keep us posted on how you are. My best. Linda ( moderator, Bladdercancer.net team member)

    1. I have not had the gel but have had two instillations of liquid mitomycin for low-grade NMIBC. The chemo caused severe irritation and bleeding in my bladder lining for 1-2 months. That was almost 10 years ago. After another recurrence this year, I consulted with the urologist who treated me then. She no longer treats bladder cancer but remarked that I was her only patient to ever react to intravesical mitomycin in that way. The curious thing is she said we would use something different next time, as if she expected it to recur. After 9 years with no disease, I thought it was over. But it keep could keep coming back, no matter what drug is instilled. So, where do we go from here? I'd like to know, as well, although I suspect that whether it's liquid or gel, mitomycin is still mitomycin. Your recurrence notwithstanding, did you have gentle side effects with gemcitibine? At any rate, I wish you the best possible outcomes with all your treatments. And as I pray for myself, that we stay on top of it, and it doesn't progress. It's a journey, right? Take care of yourself. -Jacqueline, Moderator (Bladdercancer.net)

      1. Thanks for ur answer Jacqueline. I didn’t have any long term side effects with gemcitabine although I could not hold it in my bladder for the 90 min. I had cramps and diarrhea almost instantly after it was infused.
        I had no problem with BCG or with docetaxel.
        After my last Turbt I had a gemcitabine wash & I had a
        fairly lengthy recovery (much longer than from any of my other ones). I’m not sure if that was because of the gem.
        Keep on keeping on. I wish you continued remissions and hope for one myself. Take care.

        1. I hope as you keep on going, you too can reach your remission goal. Take care, Laura, Moderator, BladderCancer.net

        2. I appreciate your reply. It looks like gemcitabine might be somewhere in my future. I'm used to cramping a lot but I truly pray there's no diarrhea. Yuck! ~Jacqueline, Moderator (BladderCancer.net, Contributor)

      or create an account to reply.